MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL

COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL
Model Number 01-0031
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during debridement, the body scanner was used had a detection but the counts were correct.The wand was used and it deemed everything clear.However, the reporter was not satisfied with that because the patient had a previous surgery in [redacted].Called the front and was advised that it would be safe to get an x-ray.The x-ray was completed and did not show anything retained.At the end of the case when the patient was moved and checked the body scanner again it showed clear which still had the reporter concern.That was removed and tagged and placed at the front desk at the end of the following patient case to which the mat did the same thing.If the biomed checks this mat it may appear ok until the patient is on the mat which will show detection again.

Brand Name
SITUATE
Common Device Name
COUNTER, SPONGE, SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21774828
Report Number1717344-2025-00483
Device Sequence Number15472131
Product Code LWH
UDI-Device Identifier10884521700642
UDI-Public10884521700642
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01-0031
Device Catalogue Number01-0031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date04/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite